Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 258, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 12, 2012, 6:58 PM CDT for Tarrant County, Texas. It was in force for 62 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2012, 6:58 PM CDT (23:58 UTC)
- Expired
- Aug 12, 2012, 8:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 17 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 7:00 PM CDT | TSTM WND DMG | 1 Sw Saginaw, TX | FENCES AND POWERLINES DOWN |
| Aug 12, 7:01 PM CDT | TSTM WND GST 76 | 2 S Saginaw, TX | OBSERVED AT KFTW AIRPORT. |
| Aug 12, 7:02 PM CDT | TSTM WND GST 67 | Saginaw, TX | |
| Aug 12, 7:08 PM CDT | TSTM WND DMG | 5 Nw Fort Worth, TX | POWER POLE AND 10 INCH LIMB BOTH SNAPPED ON NAVY FORT WORTH JRB |
| Aug 12, 7:08 PM CDT | TSTM WND GST 67 | 6 W Fort Worth, TX | MEASURED AT KNFW |
| Aug 12, 7:10 PM CDT | TSTM WND DMG | 2 Sse Saginaw, TX | STREET SIGNS DOWN AND BILLBOARDS RIPPED OFF. |
| Aug 12, 7:10 PM CDT | TSTM WND DMG | 3 N Fort Worth, TX | DAMAGE TO FACTORY BUILDING ON NORTH MAIN ST |
| Aug 12, 7:11 PM CDT | TSTM WND GST 64 | 1 W Haltom City, TX | MEASURED AT WFO FWD |
| Aug 12, 7:13 PM CDT | TSTM WND GST 66 | 1 W Haltom City, TX | AT WFO FWD |
| Aug 12, 7:15 PM CDT | TSTM WND GST 73 | 1 W Haltom City, TX | AT WFO FWD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 12.0 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 792 J/kg
- Mixed-layer CIN
- -434 J/kg
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
832
WUUS54 KFWD 122358
SVRFWD
TXC439-130100-
/O.NEW.KFWD.SV.W.0258.120812T2358Z-120813T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
658 PM CDT SUN AUG 12 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TARRANT COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 800 PM CDT
* AT 658 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
SANSOM PARK...MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WATAUGA AND BENBROOK AROUND 705 PM...
FORT WORTH...HALTOM CITY AND NORTH RICHLAND HILLS AROUND 710 PM...
RICHLAND HILLS AND HURST AROUND 715 PM...
EDGECLIFF AND BEDFORD AROUND 720 PM...
FOREST HILL AROUND 725 PM...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35W BETWEEN MILE MARKERS 42 AND 62...
I-20 BETWEEN MILE MARKERS 419 AND 445...
I-30 BETWEEN MILE MARKERS 1 AND 23...
I-820 BETWEEN MILE MARKERS 1 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3282 9704 3255 9704 3256 9738 3263 9747
3271 9752 3283 9754 3291 9734
TIME...MOT...LOC 2358Z 313DEG 23KT 3282 9738
$$
85/NH5 follow-up statements
977
WWUS54 KFWD 130003
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
703 PM CDT SUN AUG 12 2012
TXC439-130100-
/O.CON.KFWD.SV.W.0258.000000T0000Z-120813T0100Z/
TARRANT TX-
703 PM CDT SUN AUG 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR TARRANT COUNTY...
AT 703 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED NEAR
SANSOM PARK...MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DOWNTOWN FORT WORTH...HALTOM CITY...NORTH RICHLAND HILLS AROUND
710 PM CDT...
FOREST HILL AND EVERMAN AROUND 730 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS IS
AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3282 9704 3255 9704 3256 9738 3263 9747
3271 9752 3283 9754 3291 9734
TIME...MOT...LOC 0003Z 313DEG 22KT 3281 9737
$$325
WWUS54 KFWD 130012
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
712 PM CDT SUN AUG 12 2012
TXC439-130100-
/O.CON.KFWD.SV.W.0258.000000T0000Z-120813T0100Z/
TARRANT TX-
712 PM CDT SUN AUG 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR TARRANT COUNTY...
AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED NEAR
DOWNTOWN FORT WORTH...MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DOWNTOWN FORT WORTH AND TCU AROUND 715 PM...
EDGECLIFF AROUND 720 PM CDT...
FOREST HILL AROUND 725 PM CDT...
KENNEDALE...EVERMAN...DALWORTHINGTON GARDENS AND PANTEGO AROUND 730
PM CDT...
ARLINGTON AROUND 735 PM CDT...
RENDON AROUND 740 PM CDT...
MANSFIELD AROUND 750 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS IS
AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3271 9751 3284 9749 3291 9734 3284 9712
3255 9704 3256 9738 3264 9747 3265 9748
TIME...MOT...LOC 0012Z 320DEG 24KT 3275 9732
$$566
WWUS54 KFWD 130029
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
729 PM CDT SUN AUG 12 2012
TXC439-130100-
/O.CON.KFWD.SV.W.0258.000000T0000Z-120813T0100Z/
TARRANT TX-
729 PM CDT SUN AUG 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR TARRANT COUNTY...
AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
FOREST HILL...MOVING SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RENDON AROUND 735 PM CDT...
MANSFIELD AROUND 740 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS IS
AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3274 9744 3283 9742 3288 9732 3284 9712
3255 9704 3256 9738 3263 9745
TIME...MOT...LOC 0029Z 336DEG 32KT 3262 9726
$$
92520
WWUS54 KFWD 130043
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
743 PM CDT SUN AUG 12 2012
TXC439-130100-
/O.CON.KFWD.SV.W.0258.000000T0000Z-120813T0100Z/
TARRANT TX-
743 PM CDT SUN AUG 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN TARRANT COUNTY...
AT 743 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR EVERMAN...MOVING SOUTHEAST AT 20
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RENDON AROUND 750 PM CDT...
MANSFIELD AROUND 800 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3265 9741 3279 9731 3276 9710 3255 9704
3256 9738 3259 9741
TIME...MOT...LOC 0043Z 331DEG 19KT 3262 9724
$$
92944
WWUS54 KFWD 130102
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
802 PM CDT SUN AUG 12 2012
TXC439-130112-
/O.EXP.KFWD.SV.W.0258.000000T0000Z-120813T0100Z/
TARRANT TX-
802 PM CDT SUN AUG 12 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TARRANT COUNTY
EXPIRED AT 800 PM CDT...
AT 802 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING MOVED
OUT OF THE AREA AND THE WARNING EXPIRED.
RADAR INDICATED THAT HEAVY RAIN AND GUSTY WINDS TO 55 MPH WERE STILL
POSSIBLE FROM THE THUNDERSTORM NEAR RENDON AND MANSFIELD.
LAT...LON 3265 9741 3279 9731 3276 9710 3255 9704
3256 9738 3259 9741
TIME...MOT...LOC 0043Z 331DEG 19KT 3262 9724
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 6:21 PM CDT, 37 minutes earlier.
Area forecast discussion, Aug 12, 6:21 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 621 PM CDT SUN AUG 12 2012 .AVIATION... THUNDERSTORM THREAT WILL CONTINUE THROUGH THIS EVENING. OUTFLOW WINDS WILL BE QUITE VARIABLE...AND LOCALLY STRONG MICROBURST POTENTIAL WILL CONTINUE THROUGH AT LEAST 9 PM. OVERNIGHT...WINDS WILL LIKELY RECOVER AND RETURN TO THE SOUTHWEST...AND AS WEAK COLD FRONT APPROACHES NEAR SUNRISE (METROPLEX) WINDS WILL VEER WEST AND THEN NORTH. 84 && .UPDATE... ISSUING A QUICK UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH 573 IN THE PACKAGE. 84 && .PREV DISCUSSION... /ISSUED 332 PM CDT SUN AUG 12 2012/ ALTHOUGH THE PRIMARY MODEL GUIDANCE REMAINS IN DISAGREEMENT REGARDING THE CONVECTIVE POTENTIAL THIS EVENING...SHORT-TERM MESOSCALE TRENDS ARE SUGGESTING THAT THE WETTER NAM...HI-RES WRF AND HRRR MODELS ARE ON THE RIGHT TRACK. THE COLD FRONT IS MAKING STEADY PROGRESS TO THE SOUTH AND AT 3 PM HAS PASSED THROUGH WICHITA FALLS. HOWEVER OBS AND RADAR INDICATE A REGION OF LOW LEVEL CONFLUENCE FROM ABILENE TO GRAHAM TO BOWIE. THIS AREA WILL BE THE FAVORABLE REGION FOR INITIATION...AND CONVECTION LOOKS LIKE IT WILL INITIATE WELL AHEAD OF THE FRONT. LOCAL OBJECTIVE ANALYSIS INDICATES AN AXIS OF 1000-2500 J/KG OF CAPE ALONG AND EAST OF A LINE FROM GAINESVILLE TO MINERAL WELLS TO LAMPASAS...WHILE DEEP LAYER SHEAR IS NOW RUNNING NEAR 35KT ACROSS MUCH OF THE AREA. UNLIKE PREVIOUS SUMMERTIME CONVECTIVE EVENTS...IT HAS BEEN A COUPLE MONTHS SINCE WE HAVE HAD THIS MUCH 0-6KM WIND SHEAR AVAILABLE. GIVEN THE AVAILABLE INSTABILITY AND SHEAR...BRIEF SUPERCELLS WILL BE POSSIBLE...BUT THE MOST LIKELY CONVECTIVE MODE WILL BE LINE SEGMENTS. SURFACE TEMPERATURES ARE 105+ ACROSS THE NW ZONES AHEAD OF THE FRONT...WHILE DEWPOINTS ARE IN THE MID 50S. THIS WILL CREATE AN EXTREMELY FAVORABLE ENVIRONMENT FOR DOWNBURSTS. DAMAGING WINDS WILL BE THE PRIMARY THREAT THIS EVENING...AND BECAUSE DEEP LAYER SHEAR IS AVAILABLE IT WILL ALSO ENHANCE THE POTENTIAL FOR LINE SEGMENTS PRODUCING ORGANIZED COLD POOLS. STRONG OUTFLOW WINDS MAY IMPACT A MUCH WIDER AREA THAN ACTUAL RAINFALL. WILL ALSO INCLUDE A MENTION OF HAIL IN HWO..ALTHOUGH HOT TEMPS MAY LIMIT HAIL SIZE. THE SCATTERED CONVECTION IS EXPECTED TO TRACK NORTHWEST TO SOUTHEAST ACROSS THE CWA THIS EVENING...AND THE HIGHEST POPS WILL BE PLACED IN A BAND ACROSS THE CENTRAL CWA. THE TRUE COLD FRONT WILL LIKELY BE TEMPORARILY HELD UP AS OUTFLOW FROM CONVECTION OVER OUR AREA RESULTS IN PREDOMINANTLY SOUTHERLY WINDS ON ITS NORTH SIDE. FRONT PROBABLY WILL NOT REACH THE METROPLEX UNTIL DAYBREAK AND WILL LIKELY PUSH INTO THE SOUTHERN ZONES BY AFTERNOON. HIGH TEMPERATURES TOMORROW WILL BE TRICKY...WITH LOCATIONS ALONG AND SOUTH OF THE FRONT IN THE AFTERNOON BENEFITING FROM SUBSIDENCE WARMING AND THE TEMPS FORECAST HERE MAY BE TOO LOW. ON THE OTHER HAND...CURRENT OBSERVATIONS SUGGEST THE FRONT HAS A STRONG PUSH...AND THEREFORE AM LEANING TOWARD THE GUIDANCE THAT SHOWS SOME DECENT COLD ADVECTION IN THE LOW LEVELS ACROSS THE NORTH AND NORTHEAST ZONES. WILL RETAIN A MENTION OF LOW POPS IN THE SOUTHERN ZONES TOMORROW WHERE THE FRONT SHOULD BECOME ACTIVE IN THE AFTERNOON HOURS. NORTHWEST FLOW ALOFT WILL REMAIN IN PLACE THROUGH TUESDAY. MODEL GUIDANCE IS HAVING SOME TIMING DIFFERENCES WITH RESPECT TO THE NEXT SHORTWAVE...EITHER AS EARLY AS TUESDAY MORNING AND AS LATE AS OVERNIGHT TUESDAY. INSTABILITY/SHEAR WILL BE SUFFICIENT FOR A MCS OR REMNANT MCS OUTFLOW TO AFFECT THE AREA FROM OKLAHOMA DURING THIS TIME. WILL CONTINUE WITH SLIGHT CHANCE POPS TUESDAY AND TUESDAY NIGHT. SOUTHERLY WINDS RETURN BY WEDNESDAY AND NORTHWEST FLOW ALOFT WEAKENS. CONVECTIVE POTENTIAL SHOULD ALSO DIMINISH...WHILE TEMPS RETURN TO NEAR 100 DEGREES AREA WIDE THROUGH THURSDAY. IN THE EXTENDED...THE STRONGER COLD FRONT STILL LOOKS ON TRACK. IT SHOULD ARRIVE FRIDAY MORNING AND GRADUALLY WORK SOUTH THROUGH THE REGION INTO SATURDAY MORNING. WILL CONTINUE WITH LOW POPS STARTING THURSDAY NIGHT IN THE NORTH...WITH 30 PERCENT EVERYWHERE FRIDAY. WILL HAVE POPS GRADUALLY CLEAR OUT FROM NORTH TO SOUTH ON SATURDAY. THE LINGERING POPS ON SATURDAY ARE FAVORING THE GFS SOLUTION WHICH IS WEAKER WITH THE FRONT...AND MAKES SENSE GIVEN THE TIME OF THE YEAR. THE WEAKER THE FRONT...THE LONGER IT WILL TAKE FOR IT TO CLEAR OUT THE MOISTURE. REGARDLESS...HIGH TEMPERATURES SHOULD DROP INTO THE LOW 90S THIS WEEKEND DUE TO EITHER LOWER THICKNESS VALUES AND/OR INCREASED CLOUDS/RAIN. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 99 73 98 76 / 40 10 5 10 20 WACO, TX 77 101 72 100 76 / 20 10 10 10 10 PARIS, TX 73 97 66 95 70 / 40 10 5 10 20 DENTON, TX 73 98 67 97 72 / 30 5 5 20 20 MCKINNEY, TX 73 98 67 96 71 / 40 10 5 10 20 DALLAS, TX 78 99 74 98 76 / 40 10 5 10 20 TERRELL, TX 77 99 70 96 73 / 40 10 5 10 20 CORSICANA, TX 76 100 73 98 75 / 30 10 5 10 20 TEMPLE, TX 75 100 72 100 75 / 20 20 10 10 10 MINERAL WELLS, TX 71 100 66 99 71 / 30 5 5 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /
Hazardous weather outlook, Aug 12, 6:43 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 643 PM CDT SUN AUG 12 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 643 PM CDT SUN AUG 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM WATCH 573 IS IN EFFECT UNTIL 11 PM FOR AREAS ALONG AND NORTHWEST OF A LINE FROM COMANCHE...CLEBURNE...KAUFMAN...TO BONHAM. SCATTERED THUNDERSTORMS CONTINUE AHEAD OF A COLD FRONT AND WILL CONTINUE TO POSE A THREAT THROUGH THE EVENING HOURS. MOST OF THE ACTIVITY IS EXPECTED TO BE ALONG AND NORTH OF A LINE FROM LAMPASAS TO ATHENS THROUGH MIDNIGHT...WITH HIGHER CHANCES NORTH OF THE INTERSTATE 20 CORRIDOR. ANY STORMS THAT DEVELOP THIS EVENING WILL POTENTIALLY BE SEVERE WITH DAMAGING WINDS BEING THE MAIN THREATS. IN ADDITION...HAIL UP TO THE SIZE OF QUARTERS WILL BE POSSIBLE ALONG WITH FREQUENT LIGHTNING. STRONG OUTFLOW WINDS AND DRY LIGHTNING WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THROUGH THE LATE EVENING HOURS...ESPECIALLY IN AREAS WHERE FIRES ARE ALREADY OCCURRING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SOUTHEAST OF A KILLEEN TO ATHENS LINE MONDAY AFTERNOON...AND ACROSS MUCH OF NORTH TEXAS TUESDAY AND TUESDAY NIGHT. A FEW STORMS COULD BE STRONG ESPECIALLY TUESDAY AND TUESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS LATE THURSDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ALONG AND NORTHWEST OF A LINE FROM COMANCHE TO CLEBURNE TO KAUFMAN TO BONHAM THROUGH LATE EVENING.
In the hours before
Special weather statement, Aug 12, 6:10 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
610 PM CDT SUN AUG 12 2012
TXZ118-122345-
TARRANT TX-
610 PM CDT SUN AUG 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN TARRANT COUNTY
AT 610 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF BRIAR...MOVING SOUTHEAST AT
25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE AZLE...BLUE MOUND...EAGLE
MOUNTAIN...HALTOM CITY...HASLET...KELLER...PECAN ACRES...PELICAN
BAY...SAGINAW AND WATAUGA.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3299 9744 3299 9725 3296 9717 3276 9730
3289 9755 3297 9755 3299 9754 3300 9745
TIME...MOT...LOC 2310Z 299DEG 20KT 3302 9756Local storm report, Aug 12, 6:15 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CDT SUN AUG 12 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND GST 6 ENE DECATUR 33.26N 97.50W
08/12/2012 E66 MPH WISE TX AMATEUR RADIO
SPOTTER MEASURED 66 MPH WIND GUST OUT OF THE NORTHWEST.Local storm report, Aug 12, 6:19 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
619 PM CDT SUN AUG 12 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL 1 E VALLEY VIEW 33.48N 97.15W
08/12/2012 E1.75 INCH COOKE TX AMATEUR RADIOLocal storm report, Aug 12, 6:44 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
644 PM CDT SUN AUG 12 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG 1 N KRUM 33.28N 97.25W
08/12/2012 DENTON TX TRAINED SPOTTER
THREE TO FOUR INCH TREE BRANCHES BLOWN DOWN JUST NORTH
OF KRUMLocal storm report, Aug 12, 6:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
653 PM CDT SUN AUG 12 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TSTM WND DMG 3 E AZLE 32.90N 97.48W
08/12/2012 TARRANT TX AMATEUR RADIO
THREE INCH TREE LIMBS BLOWN DOWNLocal storm report, Aug 12, 6:58 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
658 PM CDT SUN AUG 12 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM TSTM WND GST SAGINAW 32.87N 97.37W
08/12/2012 E60 MPH TARRANT TX AMATEUR RADIOThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:21 PM CDT | Special Weather Statement | FWD | Stephens | 24 min |
| Aug 12, 3:24 PM CDT | Special Weather Statement | FWD | Young | 36 min |
| Aug 12, 3:38 PM CDT | Severe Thunderstorm Warning | FWD | Young | 52 min |
| Aug 12, 3:44 PM CDT | Special Weather Statement | FWD | Jack | 31 min |
| Aug 12, 3:52 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 53 min |
| Aug 12, 4:08 PM CDT | Special Weather Statement | FWD | Palo Pinto | 37 min |
| Aug 12, 4:20 PM CDT | Special Weather Statement | FWD | Montague | 25 min |
| Aug 12, 4:31 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Montague, Wise | 74 min |
| Aug 12, 4:38 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 67 min |
| Aug 12, 5:33 PM CDT | Special Weather Statement | FWD | Stephens | 27 min |
| Aug 12, 5:37 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 53 min |
| Aug 12, 5:39 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Grayson | 29 min |
| Aug 12, 5:44 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 61 min |
| Aug 12, 6:10 PM CDT | Special Weather Statement | FWD | Tarrant | 35 min |
| Aug 12, 6:18 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.